Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 15, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 21, 2025, 6:49 PM CDT for Lincoln County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 21, 2025, 11:34 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:34 PM CDT | RAIN 3.2 | 4 N Sylvan Grove, KS | |
| Jul 21, 7:35 PM CDT | RAIN 3.64 | 3 N Sylvan Grove, KS | In the last two hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WGUS53 KICT 212349
FFWICT
KSC105-220445-
/O.NEW.KICT.FF.W.0015.250721T2349Z-250722T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
649 PM CDT Mon Jul 21 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northern Lincoln County in central Kansas...
* Until 1145 PM CDT.
* At 649 PM CDT, Doppler radar indicated slow thunderstorms
producing very heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lincoln, Barnard and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3922 9849 3922 9793 3905 9793 3904 9849
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jakub1 follow-up statement
065 WGUS73 KICT 220434 FFSICT Flash Flood Statement National Weather Service Wichita KS 1134 PM CDT Mon Jul 21 2025 KSC105-220444- /O.CAN.KICT.FF.W.0015.000000T0000Z-250722T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln KS- 1134 PM CDT Mon Jul 21 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN LINCOLN COUNTY... The heavy rain has ended. Flash flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3922 9849 3922 9793 3905 9793 3904 9849 $$ Jakub
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:29 PM CDT, 3 hours 20 minutes earlier. Its key messages:
- A strong to severe storm cannot be ruled out along I-70 this afternoon and evening.
- Dangerous heat gradually waning by mid-week.
- Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night.
- Heat likely to return this weekend into the beginning of next week.
Area forecast discussion, Jul 21, 3:29 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 329 PM CDT Mon Jul 21 2025 .KEY MESSAGES... - A strong to severe storm cannot be ruled out along I-70 this afternoon and evening. - Dangerous heat gradually waning by mid-week. - Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night. - Heat likely to return this weekend into the beginning of next week. && .DISCUSSION... Issued at 328 PM CDT Mon Jul 21 2025 Morning elevated convection across northeast Kansas has left a diffuse outflow/differential heating boundary from approximately Salina to Chanute early this afternoon. This boundary extends further northwest into north-central Kansas where it meets the nose of a surface trough across western Kansas and far southern Nebraska. Additional storms have developed across north-central Kansas early this afternoon where these two features meet, and an outflow boundary from this convection will likely lead to additional development of showers and storms later this afternoon through tonight for locations mainly along and north of I-70. Shear is fairly modest (generally around 15 knots), but MLCAPE around 4000 J/kg could support a couple strong to severe storms along the I-70 corridor later this afternoon and this evening. Main concerns will be wind gusts around 50-60 mph, the potential for heavy rainfall, and frequent cloud-to-ground lightning. Surface convergence will wane tonight, and the mid-level baroclinic zone that was the catalyst for convection this morning will likely lift northward keeping rain chances well north of the CWA come Tuesday morning. Despite afternoon temperatures near the century mark Tuesday afternoon, gusty winds due to a tight pressure gradient along with surface winds being slightly west of due south should allow for moisture to mix out a bit better, and heat indices will struggle to get to or above 105 as result. However, we've elected to keep the Extreme Heat Warning for now given the longevity of heat indices of at least 105. The upper ridge moves eastward by Wednesday, and this will support afternoon temperatures being a little less hot than today and Tuesday. Again heat indices will struggle to reach 105 Wednesday afternoon given slightly "cooler" temperatures. Subtle mid/upper troughing will settle in across the central plains and will leave the door open for periodic storm chances Wednesday night through Friday. Though shear won't be stellar, 15 to 25 knots of 0-6 km shear, along with decent instability (despite fairly meager lapse rates) could support an isolated strong or severe storm or two, especially Thursday afternoon and evening. After Friday, long range global deterministic and ensemble models suggest a fairly robust, anomalously strong ridge developing across a large portion of the central CONUS. 50-70% probabilities of 500 mb heights exceeding the 99.5th percentile were noted on the EPS and GEFS later this weekend into early next week suggesting another prolonged period of hot temperatures across the forecast area. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1218 PM CDT Mon Jul 21 2025 Ongoing showers and storms across northeast Kansas have sent an outflow boundary south into southeast KS. This has resulted in northeast low level flow at KCNU. This boundary may become a focus for showers and storms in parts of the Flint Hills and southeast KS but confidence is low. Southerly winds are expected to return to southeast KS as we move into the afternoon hours. We may also see some storms drifting into central KS this evening but coverage is expected to remain isolated or widely scattered. Other isolated or widely scattered activity could develop late tonight after 08-09Z along the nose of the LLJ impacting parts of central KS including KSLN during the predawn hours on Tue. VFR will prevail at most locations with some southerly wind gusts to around 20 knots possible during the afternoon hours today and again on Tuesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 7 PM CDT Wednesday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && DISCUSSION...JC AVIATION...MWM
Hazardous weather outlook, Jul 21, 3:39 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Mon Jul 21 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Mon Jul 21 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of central Kansas this afternoon and evening. The strongest storms may produce wind gusts near 60 mph and brief heavy rainfall. Heat indices up to 110 degrees are expected this afternoon across the entire area. Please refer to the Extreme Heat Warning for additional detail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Shower and thunderstorm chances return Wednesday night through Friday night, with the best chances being Thursday afternoon through Thursday night. Widespread severe weather is not expected. Heat indices will climb up to 110 degrees through at least Wednesday across much of the area. An Extreme Heat Warning is in effect through 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jul 21, 6:42 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
642 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Tstm Wnd Dmg Barnard 39.19N 98.05W
07/21/2025 Lincoln KS Trained Spotter
Trained spotter estimated winds of 65 to 70
mph and a large tree limb was knocked down.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 47 min |
| Jul 21, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 27 min |
| Jul 21, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 76 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.